MAUDE Adverse Event Report: ETHICON INC. TEMP PACING WIRE 24"(60CM) 2-0 BLU; ELECTRODE, PACEMAKER, TEMP

ETHICON INC. TEMP PACING WIRE 24"(60CM) 2-0 BLU; ELECTRODE, PACEMAKER, TEMP
Catalog Number TPW30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested: did a piece of the needle fall into the patient? if yes, was the needle piece removed, and how? were x-rays taken to locate the needle piece(s)? was the patient brought back to or to have needle removed or was the needle removed during the initial procedure? was there any additional tissue damage as a result of searching for the needle piece? what was the size of the needle used? what was the size of the needle that broke off into the patient? was more than half the needle retained in the patient? the following information was obtained: no needle fall into the patient and didn't required any other treatment.
 
Event or Problem Description
It was reported that a patient underwent a cabg and mitral valve replacement procedures on (b)(6) 2018 and pacing wire was used.During the procedure, the pacing wire needle broke.There were no adverse patient consequences reported.The needle did not fall into the patient and the patient did not require further treatment.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: (b)(4) 2018.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.
 
Additional Manufacturer Narrative
Pc-(b)(4).As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.

Brand Name
TEMP PACING WIRE 24"(60CM) 2-0 BLU
Common Device Name
ELECTRODE, PACEMAKER, TEMP
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7282827
Report Number2210968-2018-70934
Device Sequence Number18862677
Product Code LDF
UDI-Device Identifier10705031050884
UDI-Public10705031050884
Combination Product (Y/N)N
PMA/510(K) Number
K980503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue NumberTPW30
Device Lot NumberLJJ769
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2018
Supplement Date Received by Manufacturer02/03/2018
03/23/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date03/07/2018
04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1